Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 7, 2001, 11:14 PM EDT for Logan County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2001, 11:14 PM EDT (03:14 UTC)
- Expired
- Apr 7, 2001, 11:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Logan County, OH
The radar
The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 080316 SVRILN OHC091-080345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1114 PM EDT SAT APR 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN OHIO... * UNTIL 1145 PM EDT... * AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RUSSELLS POINT...OR ABOUT 9 MILES NORTHWEST OF BELLEFONTAINE...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RUSSELLS POINT... LAKEVIEW... BELLE CENTER... AT 1111 PM EDT...A TRAINED WEATHER SPOTTER AT LEWISTOWN REPORTED DIME SIZE HAIL. E THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. SITES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:38 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 7, 9:38 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 938 PM EDT SAT APR 7 2001 CONVEGENCE BOUNDARY NOW WORKING THROUGH THE FA...KICKING OFF WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. WITH COLD FRONT STILL TO PUSH INTO THE AREA WILL LEAVE A MENTION OF RW/TRW ALL ZONES. WILL HOWEVER LOWER POPS TO 20 AND WILL TAKE OUT SEVERE WORDING. WILL ADJUST CLOUD WORDING IN THE SOUTH TO PARTLY CLOUDY. LOW TEMPERATURE FORECAST LOOK FeINE. .ILN...NONE. SITES
In the hours before
Special weather statement, Apr 7, 10:50 PM EDT, 24 minutes before
OHZ042-043-051-080310- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1050 PM EDT SAT APR 7 2001 ...THE SEVERE THUNDERSTORM WARNING FOR DARKE COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 1048 PM EDT...DOPPLER RADAR INDICATED THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. NO REPORTS OF SEVERE WEATHER HAVE BEEN REPORTED WITH THIS STORM. IF YOU EXPERIENCED DIME SIZE HAIL OR LARGER...HAD TREES KNOCKED DOWN... OR OTHER DAMAGE...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND ASK THEM TO FORWARD THE REPORT TO THE NATIONAL WEATHER SERVICE IN WILMINGTON. SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:19 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 26 min |
| Apr 8, 4:40 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 50 min |
| Apr 8, 5:38 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.